Page 1 of 1

Tecfidera side effects

PostPosted: Mon Jun 16, 2014 7:04 am
by LSITC
I have been taking Tecfidera for three months. From the start I have had severe flushing, GI discomfort (taking 40mg omeprazole daily) loss of appetite and gradual onset of depression and general mental fogginess. The side effects got so bad that my neuro told me to cut back down to 240mg once daily for a month and see how I feel and to add anti-depressants to my daily drug cocktail.

On the plus side I had noticed an increase in energy levels
Anyone else finding this drug is causing mental issues?

Thanks

Re: Tecfidera side effects

PostPosted: Fri Jul 25, 2014 4:13 am
by allthatjazz
Just finished my second month.

Sorry to hear that you are struggling. Will say a prayer for you LSITC. No not feeling any mental issues just weight gain, continual ringing in my ears since 3 weeks, and embarrassingly red flushes. Only other thing is have bad breath in a weird way so my partner says which is unusual for me.

Hang in there. Who knows they might perfect the stem cell procedure in a couple of years. Until then goal is to save like fury so I can afford to get it done.

Re: Tecfidera side effects

PostPosted: Fri Jul 25, 2014 9:03 pm
by jllandryusa
LSITC, I had bad depression & mental fogginess at about the week mark, was ready to give it up for the feeling-HATED it!! Now, after 2 weeks that fogginess seems to be gone & the depression, well I had depression beforehand-& it seems to b ok now. We'll see. My side effects-GI issues & mental ones-seem to b lessening every day (day 15 today) that I'm gonna stick with it. Good luck to you!

Re: Tecfidera side effects

PostPosted: Mon Jul 28, 2014 6:54 pm
by Linnibel
Allthatjazz - Tecfidera is excreted via the lungs - ie. it is breathed out - that might account for the bad breath...

Re: Tecfidera side effects

PostPosted: Wed Aug 06, 2014 7:01 am
by LSITC
My neuro is adamant that I should try to get upto full dose ie 2 x 240mg daily and also told me to take 75mg aspirin with each dose to mitigate side effects. Fingers crossed !